Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

A Brascamp-Lieb-Luttinger-type inequality and applications to symmetric stable processes


Authors: Rodrigo Bañuelos, Rafal Latala and Pedro J. Méndez-Hernández
Journal: Proc. Amer. Math. Soc. 129 (2001), 2997-3008
MSC (1991): Primary 30C45
DOI: https://doi.org/10.1090/S0002-9939-01-06137-8
Published electronically: April 17, 2001
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract:

We derive an inequality for multiple integrals from which we conclude various generalized isoperimetric inequalities for Brownian motion and symmetric stable processes in convex domains of fixed inradius. Our multiple integral inequality is a replacement for the classical inequality of H. J. Brascamp, E. H. Lieb and J. M. Luttinger, where instead of fixing the volume of the domain one fixes its inradius.


References [Enhancements On Off] (What's this?)

  • 1. C. Bandle, Isoperimetric Inequalities and Applications, Monographs and Studies in Mathematics, 7, Pitman 1980. MR 81e:35095
  • 2. R. Bañuelos and T. Carroll, Brownian motion and the fundamental frequency of a drum, Duke Math. J. 75 (1994), 575-602. MR 96m:31003
  • 3. R. Bañuelos and E. Housworth, An isoperimetric-type inequality for integrals of Green's functions, Michigan Math. J. 42 (1995), 603-611. MR 96j:30038
  • 4. R. Bañuelos and P. Kröger, Isoperimetric-type inequalities for solutions of the heat equation, Indiana Math. J. 46 (1997), 83-91. MR 98k:35081
  • 5. H.J. Brascamp, E. H. Lieb and J.M. Luttinger, A General Rearrangement Inequality for Multiple Integrals, Jour. Funct. Anal. 17 (1974), 227-237. MR 49:10835
  • 6. R.M. Blumenthal and R.K. Getoor, Some Theorems on Stable Processes, Trans. Amer. Soc. 95 (1960), 263-273. MR 22:10013
  • 7. I. Chavel, Eigenvalues in Riemannian geometry, Academic Press, (1984). MR 86g:58140
  • 8. Z-Q. Chen and R. Song, Estimates on Green functions and Poisson kernels of symmetric stable processes in bounded domains. Math. Ann. 312 (1998), 465-501. MR 2000b:60179
  • 9. Z-Q. Chen and R. Song, Intrinsic ultracontractivity and conditional gauge for symmetric stable processes, J. Funct. Anal. 150 (1997), 204-239. MR 98j:60103
  • 10. E.B. Davies, Heat kernels and Spectral Theory, Cambridge University Press, Cambridge, (1989). MR 90e:35123
  • 11. R. K. Getoor, First passage time for symmetric stable processes in space, Trans. Amer. Math. Soc. 101 (1961), 75-90. MR 25:604
  • 12. J. Hersh, Sur la fréquence fondamentale d'une membrane vibrante: évaluations par défaut et principe de maximum, Z. Angew. Mech. 11 (1960), 387-441.
  • 13. D. Khoshnevisan and Z. Shi, Chung's Law for Integrated Brownian Motion, Trans. Amer. Math. Soc. 350 (1998), 4253-4264. MR 98m:60056
  • 14. P. Kröger, On the spectral gap for compact manifolds J. Differ. Geom. 36 (1992), 315-330. MR 94g:58236
  • 15. J. M. Luttinger, Generalized isoperimetric inequalities, J. Math. Phys. 14 (1973), 586-593. MR 49:1969
  • 16. -, Generalized isoperimetric inequalities. II J. Math. Phys. 14 (1973), 1444-1447. MR 49:6012
  • 17. -, Generalized isoperimetric inequalities. III J. Math. Phys. 14 (1973), 1448-1450. MR 49:6012
  • 18. M. H. Protter, Lower bound for the fundamental frequency of a convex region Proc. Amer. Math. Soc. 81 (1981), 65-70. MR 82b:35113
  • 19. R. Sperb, Maximum Principles and Their Applications, Academic Press, New York 1981. MR 84a:35033

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 30C45

Retrieve articles in all journals with MSC (1991): 30C45


Additional Information

Rodrigo Bañuelos
Affiliation: Department of Mathematics, Purdue University, West Lafayette, Indiana 47907
Email: banuelos@math.purdue.edu

Rafal Latala
Affiliation: Institute of Mathematics, Warsaw University, Banacha 2, 02-097 Warszawa, Poland
Email: rlatala@mimuw.edu.pl

Pedro J. Méndez-Hernández
Affiliation: Department of Mathematics, Purdue University, West Lafayette, Indiana 47907
Email: mendez@math.purdue.edu

DOI: https://doi.org/10.1090/S0002-9939-01-06137-8
Keywords: Symmetric stable processes, generalized isoperimetric inequalities, inradius
Received by editor(s): February 29, 2000
Published electronically: April 17, 2001
Additional Notes: The first author was supported in part by NSF grant # 9700585-DMS
The second author was supported in part by KBN grant # 2 PO3 043 15
The third author was supported in part by Purdue Research Foundation grant # 690-1395-3149
Communicated by: Juha M. Heinonen
Article copyright: © Copyright 2001 American Mathematical Society

American Mathematical Society